MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A

OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A
Model Number WA47787A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Abnormal Blood Gases (1034); Swelling/ Edema (4577)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the transcervical resection of a fibroid, a significant fluid deficit of approximately 6,200 milliliters (ml) occurred.Initially, fluid input and output were balanced for the first 6 liters; however, mid-procedure, the metal loop of the resectoscope fragmented and became embedded in the fibroid, complicating retrieval and necessitating continuous irrigation with additional fluid sets that were not communicated during the team brief.The number of fluid bags being used was announced, but this was not acknowledged, likely due to the critical focus on locating the missing loop.Because no one was delegated to monitor fluid balance, fluid output was not suctioned or recorded promptly during this period.After retrieving the loop and at the anesthetist's request, a pause was called to calculate fluid balance, revealing that approximately 13,000 ml had been infused with only 6,800 ml accounted for in output, resulting in the deficit.It was noted that the procedure was prolonged by greater than or at least 30 minutes.Edema was noted by the anesthetist, and the surgeon decided to abandon the procedure for patient safety.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Upon further follow up by olympus, additional information was received from the customer indicating that the procedure was an elective case and was not done emergently.The patient was under general anesthesia.The fluid used for irrigation was nacl 0.9%.The patient remained hemodynamically stable during the procedure and was noted to be acidotic only on blood gas.The patient was catheterized and kept in overnight with "fluid input/output and monitoring" and responded well without any sequelae.The patient did not undergo another procedure and did not experience any deterioration of their condition from the procedure being abandoned.There was no report of further patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the customer.Updated fields: b2, b5, b6, b7, h6.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updates added to the following fields: d8, d9, h3, h4, h6, h11.The device was returned to olympus for inspection, and the reported failure was confirmed.The loop of the electrode was detached and missing.Based on the results of the investigation, stress problem was identified.However, the most probable cause of the complaint was not established, and the definitive root cause of the reported adverse event could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING
Common Device Name
WA47787A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22797255
Report Number9610773-2025-05106
Device Sequence Number21000376
Product Code HIN
UDI-Device Identifier14042761086261
UDI-Public14042761086261
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47787A
Device Lot NumberU2411002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/29/2025
09/17/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/19/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale